6 months post c-section still having allergic reactions to all kinds of things. Anyone else?

Elise - posted on 04/12/2010 ( 7 moms have responded )

9

1

2

I had my second c-section 6 months ago. Two days after surgery I had an allergic reaction to the benzoin ( liquid adhesive) at the incision site. A week later I developed a red raised rash from head to toe that itched like crazy!! The Doc gave me a one week steroid dose pack. It did help it clear up a little, but it took a month to fully go away. One month post partum the rash came back on my legs and I developed an allergy to chap stick, and Burt's bees lip balm. Now I can only use Vaseline on my lips or they become swollen and get clear bumps all over them. I ate a chew-able roll-aids the other day and my whole mouth broke out with clear bumps and started itching. I had to take a benadryl to clear that up. I can no longer use any lotion with fragrance or I break out in a rash. I am now 6 months post partum and never know what may set me off next. I woke up today with a rash on both knees and on my upper arms. I don't know what is going on and my doctor has no answers for me.

Here is another strange thing. One of my friends in a different state had her 3rd baby via c-section and is having the same problems that I am. The timing is almost exactly like me. She too had the steroid dose pack to try and clear things up. She became allergic to chap stick at one month past partum and had reactions to her lotion and now her deodorant.



What is going on?!! Anyone else have this issue?

MOST HELPFUL POSTS

Elise - posted on 11/29/2013

9

1

2

I posted this a few years ago and have since had two more C-sections and been to see an allergist. Turns out some of my allergies are hormone related. It is not very common but some women develop them due to hormone issues. My last C-section they gave me zyrtec and steroids during my surgery. I did not get the rash this time. They did not use any adhesives or benzoin either. I am allergic to all antibiotics so I have to take the zyrtec because they have to use iv antibiotics during surgery. I am also allergic to birth control pills. It ties into the hormone issue.
After all this happened I began to do a lot of research on my own. I have gone to a more whole foods diet and took steps to heal my gut. Look into GAPS diet and stuff like that. I did not do the full GAPS diet, but did do some things it suggests. If you don't have good gut health it can cause all kinds of strange allergy issues. I used to have seasonal allergies as well. Since I have been taking steps the last year to heal my gut, I have not had seasonal allergies. I eat and drink a lot of probiotic foods and stay away from processed foods. It is a life style change, but it has made a huge difference for me. I don't know if any of this helps, but it is worth looking into.

7 Comments

View replies by

Christy - posted on 11/29/2013

1

20

0

I had my third c-section and became allergic to the benzoin as well.. Had (literally) hundreds of water blisters covering the wound and it seriously POURED AND POURED liquid for days! It was theost miserable and painful thing ever!! Seriously ever! Felt like I was dying! I also had the shakes for 4 hours during and after surgery, became allergic to surgical tape and broke out in an itching rash all over and also was allergic to the anaprox and broke out in what looked like the chicken pix for 2 weeks.. Took the steroid pack, benedryl, 2.5 hydrocortisone cream & dr took me off my meds. It's been horrible! Dr said he's only seen one other case in 35 years.. It's seriously been a nightmare! And to think NONE of these things happened before baby #3 makes it even more weird!

Rachel - posted on 02/15/2011

1

0

0

hi
i'm after my third c section. one month post partum i had an allergic reaction after eating cranberries. i had a serious red raised rash that itched like hell. the doctor gave me steroids iv. i have never been allergic to anything. i tried different kind of crannberries and it was ok so i'm not sure it was the cause of the rash. a month after that i had another allergic reaction. this time i really don't have a clue of what might have been the cause. again steroids iv. i'm really afraid of the next time. i don't know what to avoid in order to prevent the next episode. i'll be happy to get any information you managed to get on the issue.
rachel

Elise - posted on 04/12/2010

9

1

2

I have not had an allergy problem until now, and we don't have very good insurance right now, so testing would be expensive. I just keep antihistamine on hand and keep a list of things I am reacting to so I can avoid them.

Iridescent - posted on 04/12/2010

4,519

272

1080

I have allergies to so many things it isn't funny. All fragrances except peppermint and lavender and vanilla. Dyes. All laundry detergent except Tide Free; I can't even use the same machine for 2 empty washes if someone uses a different type in it, so it's totally banned from the house. Febreeze! Many meds - morphine, demerol, prozac, surgical glue (same as yours), quinolones (an antibiotic branch), Benadryl. Foods - dairy, soy, too much protein of any type, too much fat of any type (bacon for example), seafood. Just now discovered a latex allergy, so condoms are no good. I'm also allergic to ragweed so severely it's not funny, dust, grass.

I've had minor allergy issues all my life. They got worse with every surgery. One thing you don't seem to realize is that surgery sets off an autoimmune response, which can lead to allergies. And having one allergy makes you more likely to develop others. With so many, you should request testing for autoimmune diseases. I have no insurance but it's pretty certain I have one, as the testing I could afford shows I also have mosaicism (2 sets of genes) and that greatly increases autoimmune diseases as well. Finding the cause may help prevent things from getting worse.

Nicole - posted on 04/12/2010

334

28

28

I would see a dermatologist and allergist immediately! You need to figure out what is going on. Good Luck!

Shirley - posted on 04/12/2010

53

36

6

i have never heard of this but i would get a referral to a dermatologist or an allergist. they may be able to help you where a general practitioner can't.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms